CSN Login
Members Online: 17

GI symptoms with Votrient

gevy
Posts: 1
Joined: Oct 2012

I am 62 and was diagnosed with stage 4 clear cell in 3/2012, had my kidney removed 4/2012 and 5/2012 lung biopsy with showed lung mets. I have been on Votrient 800mg since June. I was seen at Sloan Kettering and they recommended either that or Sutent...and I am being treated in Binghamton NY. I have had a fair number of side effects, well most I would say.... but my last scan showed excellent improvement with my lung....even being off the med for 2 weeks and them restarting at 1/2 dose then up to 3/4 now full dose again. My liver enzymes were really hign but are now OK. I continue to have a lot of GI stuff...bowel difficulties no matter what I take it seems to sometimes be related to foods but other times not. I was wondering if others are having the same problem and what if anything they have done to help with this....I have Zofran but that is very constitating even at 1/2 dose, and I have miralax and of course the diet stuff prunes etc for the diarrhea I have imodium it is just a constant struggle....I was very depressed at first and am on an antidepressant and my psychiatrist suggested the books forks over knives and The Last heart attack as I have cardiac stents and came off my statin to help the Liver function deal...but those diets are drastic at best.....nothing with a face or mother and father, no oil not even olive oil, no dairy products and no eggs....walnuts very occasionally....anyway if any one has some suggests on what has helped them I would appreciate the input....I too have had the white hair deal...my eye brows are completely white now....it is weird!!!!!
thanks GEVY

Phoenix Rising's picture
Phoenix Rising
Posts: 154
Joined: Jul 2012

Hi Gevy,
I am taking 400 mg of Votrient daily, which is a full dose for me, and I have on again-off again diarrhea. It is so off and on, that I may be normal in the morning and have diarrhea in the evening-- or vice versa. I find that Immodium Multi-Symptom Relief works well. One tablet immediately after a diarrhea event and no problem with that, nor gas and bloating for the next 12-24 hours. I am taking a low dose of Lisinopril for high blood pressure as a result of the Votrient.

I do not eat meat, no oils except cold-pressed flax, no refined sugar, no high-fructose corn syrup, no artificial sweetener (raw honey is the only sweetener), no eggs, and the only dairy is cottage cheese with flax oil, and hard cheeses. I juice regularly. You mention Zofran, and I believe that is for nausea-- but if you take your dosage at night before you go to bed, you won't experience nausea. I take all of my dose at once, before bed, and have yet to be nauseated. Maybe you could try that.

All side effects I have experienced are bearable, and I just noticed Saturday that the roots of my hair and the hair around the temples have turned white. Eyebrows still dark brown-- thank goodness.

alice124's picture
alice124
Posts: 860
Joined: Mar 2012

Gevy,
Re: Votrient side effects

Sorry you are having such issues with diet and Votrient. Do you by chance have a Vitamix? That was a purchase my husband made with his diagnosis of Cancer and it seems to have added variety to his diet that blends nicely with taste changes he's experienced in his current trial of Votrient/BMS936558.

Also, let me suggest you stick around here to fight that depression. So many here are dealing with like issues and give so much to help others. Best group of therapists I've ever known. You've made a good move coming here. Welcome though I wish you didn't have the need to find us.

Alice
(Caretaker for John (oneputt)
___________________________________

Phoenix Rising,

Re: Roots of hair/temples

You have that Ombre look in reverse. It's a look I'm thinking of paying big bucks for at the Salon! I'm sure the roots/temple highlight combination looks hot!!!

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

Oh no! Hair going white! Life can be a b itch - will have to hope I can get IL2 instead!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network